# SDR 2004FA0000008

- Difficulty date: October 17, 2003
- Submitted: January 6, 2004
- Operation: General aviation
- Aircraft: N4763D
- Make and model: Cessna 172N
- Aircraft serial: 17272354
- Engine: Lyc O320H2AD
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 35255514
- Part serial: 27202
- Condition: Shorted
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIRCRAFT HAD PAST HISTORY OF ENGINE RUNNING RUFF AT TIMES.  AT 12 MILES OUT FROM AIRPORT, ENGINE STARTED TO RUN RUFF.  AT 6 MILES OUT FROM AIRPORT ENGINE SHUT DOWN AND WOULD NOT START AGAIN.  THE AIRCRAFT MADE IT TO RUNWAY, OK.  CHECKED MAG AND FOUND BOTH CAPACITORS P LEADS SHORTED TO COVER.  COIL ALSO BAD.  BURNS ON BACK COVER SHOW THAT CAPACITOR LEADS HAVE BEEN ARCHING TO COVER FOR SOME TIME.  THE SPADE CLIPS ON CAPACITOR LEADS WERE LOOSE AND COULD SLIDE REARWARD TO THE PORT WHERE ARCHED TO REAR COVER SHUTTING DOWN ENGINE OR RUNNING RUFF.
